For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

Nexium Side Effects

If you've used Nexium, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Pressure in my throat
Date: 3/12/2012
I am on Nexium for years, maybe 4 years. Since one year ago I started feeling in the morning while on my bed still, a pressure on my throat and chest and back shoulders. In the last 10 days this pressure is so, so, hard, so strong, sometimes I think I am very sick with other most serious things. Suddenly during the day, when I walk it goes away, then if I sit down or lie down all starts. Computer makes me feel worse. Because I have spondilities on my back I never know if the problem is from stomach or spine. I feel my throat full and with pressure all the time. Yesterday I felt ok because I didn't take the nexium. Today I took it 20 mg and the pressure came back so badly. I don't know what to do. I am in despair...

AskDocWeb: Please report this to your doctor. It sounds like your condition is changing and your treatment may need to be adjusted.

Bone pain is nothing compared to acidity
Date: 4/4/2012
I have been taking Nexium for 10 years, for my acid reflux, it help a lot, yes I been having bone pain, but it is nothing in compare with the acidity that come up to my throat when I'm off of the nexium, some time when I eat food that I suppose don't have to eat, some acidity come up, but what helping me a lot is to have one glass of water with bicarb of soda and 1/2 of lemon, especially before bed, sorry to tell this , but when you start taken nexium, it is no way you can get out of it. In my case I learn how to live with the side effects of it and do something about to reduce the symtom.

Side effects are brutal
Date: 4/6/2012
I have been using Nexium for 10 years. I have experienced chest pain, abdominal pain, heart arrythmia/palpatations, and regurgitation. It seems like it works too well sometimes the food won't digest. I beleive that there is a problem with it - also there is a connection with the vegus nerve - doctors do not want to investigate this for some reason. I suppose if something is not killing you then they don't care - it is however debilitating and is as bad as cronic pain. I take the Nexium to avoid esophageal cancer - I would prefer the surgery - this is what they used to do. I have spoken to older people who had the surgery and they all noted it greatly improved their life - the PPI just don't work that well and the side effects are brutal!

AskDocWeb: Hello Peter, welcome to the forum. You may be surprised at all the research going on just outside of your awareness. Researchers have already established that the vargus nerve controls secretions from the glands of the stomach and many other functions. Some of the medical treatments involving the vagus nerve are:
  • Vagus nerve stimulation (VNS) therapy using a pacemaker-like device implanted in the chest. This treatment has been used since 1997 to control seizures in epilepsy patients.
  • Vagus nerve stimulation (VNS) therapy has recently been approved for treating drug-resistant cases of clinical depression.
  • Clinical trials are currently underway in Antwerp, Belgium using VNS for the treatment of tonal tinnitus. This came from a breakthrough published in 2011 by researchers at the University of Texas, Dallas. They found that tinnitus could be successfully suppressed in rats when tones were paired with brief pulses of stimulation of the vagus nerve.
  • Vagus nerve blocking (VBLOC) therapy is similar to VNS but used only during the day. In a six-month open-label trial involving three medical centers in Australia, Mexico, and Norway, vagus nerve blocking has helped obese participants lose an average of nearly 15 percent of their excess weight.
  • Cutting the vagus nerve (Vagotomy) is currently being researched as a less invasive alternative weight-loss procedure to gastric bypass surgery. The procedure curbs the feeling of hunger and is sometimes performed in conjunction with putting bands on patients' stomachs, resulting in average weight loss of 43% at six months with diet and exercise.
Stimulation of the vagus nerve may also be accomplished by holding the breath for a few seconds, dipping the face in cold water, coughing, or tensing the stomach muscles as if to bear down to have a bowel movement. Patients with supraventricular tachycardia, atrial fibrillation, and other illnesses have been trained to perform vagal maneuvers for symptomatic relief.

Poor activity during sexual intercourse
Date: 4/16/2012
Hi, I been taking topzole and I have experience very weak and poor activity during sexual inercoures is there anything I can do?

AskDocWeb: At some time in their life, all men experience weak or poor activity during sex. If it happens often or becomes a concern then it is to discuss this with your doctor.

Very confused
Date: 4/25/2012
I am very confused as to when to take the Nexium. My doctor said to not eat at night, whatever that means and then in the morning to take the Nexium first thing and then to not eat for one hour. Does everyone take the nexium at bedtime? The bottle says to take one hour before eating with a full glass of water. Yes I have more diahrea and weight gain. I've been on it about two weeks.

AskDocWeb: The information we have says that Nexium should be taken at least one hour before a meal. However, some people take Nexium at bedtime to suppress the nighttime production of acid. Always check with your doctor about any change in your treatment to be sure that it would be safe for you.

Can Nexium cause nausea?
Date: 5/11/2012
I've been on Nexium 40mg twice a day for about 2 months. I had my gallbladder removed about 1 month ago. Before gallbladder problems I took Prilosec and it was enough, but when gallbladder flared up so did acid reflux. Dexilant didn't help at all and neither did anything OTC, but Nexium was a huge help. After gallbladder removal I felt much better for 3 weeks. Now I'm finding I'm nauseas again. Could the nexium be causing the nausea?

AskDocWeb: Yes, nausea is listed as one of the possible side effects of Nexium that should be reported to the prescribing doctor.

Read more feedback about Nexium.

Report - 52 - 53 - Page 54 - 55 - 56 - 57 - Last Page 66

If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Nexium and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page